Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 22, 2014, 3:21 PM EDT for Susquehanna County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 22, 2014, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS81 KBGM 221921 SPSBGM SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 321 PM EDT FRI AUG 22 2014 PAZ039-222015- SUSQUEHANNA PA- 321 PM EDT FRI AUG 22 2014 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSQUEHANNA COUNTY... * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MONTROSE...AND MOVING SOUTH AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MONTROSE AT 350 PM EDT... ALFORD AND SOUTH MONTROSE AT 415 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4178 7566 4178 7590 4189 7590 4190 7574 $$ RHB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:38 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 22, 2:38 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 238 PM EDT FRI AUG 22 2014 .SYNOPSIS... SHOWERS AND POSSIBLY A THUNDERSTORM CAN BE EXPECTED INTO THE EVENING HOURS. SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN ON SATURDAY AFTERNOON BRINGING THE SHOWERS TO AN END. DRY AND WARMER WEATHER CAN BE EXPECTED STARTING SUNDAY AND CONTINUE INTO THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... 115 PM UPDATE... CONVECTION IS DVLPNG ACRS CWA THIS AFTN BUT SHOWERS ARE NOT MVG AT THIS TIME. IT'S FORTUNATE THAT THE 40-50 DBZ ECHOES ARE DVLPNG AT RANDOM AND NOT STAYING IN ONE PLACE FOR TOO LONG. MOST WE HV BEEN ABLE TO MUSTER IS 1 IN/HR WHICH WL NOT BE ENUF TO CAUSE FLOODING PROBLEMS UNLESS THEY DVLP OVR SENSITIVE AREAS THAT OCCURRED LAST NIGHT, MAINLY IN CHENANGO AND SUSQUEHANNA PA. CONVECTION OVR HIGHER TERRAIN OF MADISON/ONONDAGA CNTYS LOOKS TO BE FIRING ON REMNANT SFC BNDRY. FURTHER BACK TO THE WEST ACRS THE FINGER LKS CONVECTION DVLPNG IN RESPONSE TO APPCHG S/WV NOW DIVING INTO WNY. CAPE GRADIENT CURRENTLY EXISTS PRETTY MUCH AS EXPECTED ALONG THE I-81 CORRIDOR AND CONTS TO PUSH WEST AS SFC HIGH BUILDS IN FM NEW ENGLAND. NO IN-CLD LIGHTNING IS BEING SEEN WITH CURRENT CELLS BUT EXPECT THIS WL NOT BE THE TREND THRU THE COURSE OF THE AFTN. AS STORMS DVLP THEY WL LKLY RMN FAIRLY STATIONARY. PW VALUES RMN ARND 1.5 INCHES, SIMILAR TO YDA. THUS STILL EXPECTING POSSIBILITY FOR FLASH FLOODING INTO THIS EVNG BFR INSTABILITY BEGINS TO WANE AFT SUNSET. AS FOR THE OVRNGT HRS EXPECT LAST S/WV CURRENTLY LOCATED ACRS SRN QUEBEC TO SWING DOWN WITH UPR LVL TROF. THIS WL KEEP CHC FOR SLGT CHC/CHC SHOWERS IN THRU THE NIGHT. AS WE HEAD CLOSER TO 12Z EXPECT PATCHY FOG/DRIZZLE ACRS ENTIRE CWA. && .SHORT TERM /SATURDAY THROUGH MONDAY/... 235 PM UPDATE... LINGERING SHOWERS WL RMN ON SATURDAY AS LAST S/WV MAKES ITS FINAL PUSH ACRS THE REGION. SHOWERS WL PLAGUE AREAS SOUTHEAST OF A PENN-YAN TO SCRANTON LINE AND GRADUALLY HEAD SOUTH THRU THE AFTN HRS. SKIES WL RMN CLDY THRU A GOOD PORTION OF THE DAY WITH NOT MUCH HTG EXPECTED AND WITH A MOIST AIRMASS RMNG IN PLACE DO NOT EXPECT TEMPS TO RISE MUCH THRU THE DAY. WITH TEMPS STUCK IN THE M70S AND POSSIBLY NOT GETTING OUT OF THE 60S ACRS HIGHER TERRAIN OF THE CATSKILLS AND NEPA. SAT NGT LOOKS TO BE AN EXCELLENT RADNL COOLING NIGHT WITH POSSIBLY LOCALLY DENSE VLY FOG FRMG AFT 06Z. CLRNG SKIES AND CALM WINDS WL SET THE STAGE FOR DENSE FOG DVLPNG IN THE VLYS WITH POSSIBLY PATCHY FOG THE RMNDR OF THE AREA. HV ADDED AREAS OF FOG TO VLYS AS CONFIDENCE ON THIS OCCURRING IS FAIRLY HIGH. FOR SUNDAY HIGH PRESSURE WL REIGN SUPREME WITH UL RIDGE NOW BEGINNING TO BUILD INTO AREA FM THE MIDWEST. ONLY THING OF INTEREST TO NOTE WL BE SLGT INCRS IN CLDS ACRS ERN ZONES AS WK LEE-SIDE TROFFING BEGINS TO DVLP DRG THE AFTN. HIPRES CONTS THRU THE END OF THE SHORT-TERM WITH NO PCPN EXPECTED. SKIES EXPECTED TO BE SUNNY ON MONDAY ALLOWING MAXES TO WARM BACK INTO THE 80S ONCE AGAIN AS H8 TEMPS CLIMB TO NR 15C. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... 330 AM UPDATE...MEDIUM RANGE MODELS CONTINUE TO SHOW A STRONG UPPER LEVEL RIDGE DOMINATING OUR WEATHER THROUGH MUCH OF THE EXTENDED PERIOD. THIS UPPER LEVEL FEATURE COMBINED WITH SFC HIGH PRES OVER NEW YORK AND NEW ENGLAND WILL BRING A PLEASANT STRETCH OF LATE SUMMER WEATHER WITH MAXES GENERALLY IN THE LOWER 80S. NEXT CHANCE FOR PRECIP WILL BE WEDNESDAY NIGHT INTO THURSDAY AS A SFC COLD FRONT DROPS THROUGH THE GREAT LAKES REGION. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... 18Z UPDATE... ATMOSPHERE REMAINS MOIST YET ONLY MARGINALLY UNSTABLE. DAYTIME HEATING BY ITSELF WILL REALIZE SLOW MOVING SHOWERS AND ASSOCIATED RESTRICTIONS AROUND THE TERMINALS THIS AFTERNOON TO EARLY EVENING...BUT THUNDER CHANCES ARE CONSIDERABLY LESS COMPARED TO YESTERDAY BECAUSE OF LIMITED INSTABILITY. NOT ENOUGH CONFIDENCE TO INCLUDE CB WITHIN ANY OF THE TAFS. WILL MONITOR CLOSELY...WITH KAVP HAVING THE BEST CHANCE OF AN EMBEDDED THUNDERSTORM YET EVEN THERE LOW CONFIDENCE. MEANWHILE...AN UPPER LEVEL LOW HAS TRANSLATED TO OUR NORTHEAST...AND A DISTURBANCE ON ITS PERIPHERY WILL BACK THROUGH THE AREA TONIGHT. MOISTURE CONTENT OF THE ATMOSPHERE WILL BE DROPPING...BUT THIS BACKDOOR FRONT OF SORTS WILL KEEP SCT SHRA GOING OVERNIGHT KBGM-KELM SOUTHWARD...WITH BEST CHANCE KAVP /INCLUDED TEMPO SHRA GROUP/. REGARDLESS...TRAPPED MOISTURE WILL CAUSE MVFR CIGS DIPPING INTO FUEL ALT REQ LEVELS...AND EVEN IFR /POSSIBLY WORSE AT TIMES/ LATE FOR KBGM-KELM AND BRIEFLY KITH. IMPROVEMENT WILL SLOWLY OCCUR 14Z-18Z SATURDAY. WINDS GENERALLY VARIABLE OR LIGHT ESE THROUGH THE PERIOD. OUTLOOK... LATE SAT THROUGH WED...VFR EXCEPT RESTRICTIONS LIKELY IN EARLY MORNING VALLEY FOG MAINLY AT KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PVN NEAR TERM...PVN SHORT TERM...PVN LONG TERM...DJP/RRM AVIATION...MDP
Hazardous weather outlook, Aug 22, 2:48 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 248 PM EDT FRI AUG 22 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-231900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 248 PM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. MODERATE SHOWERS AND POSSIBLY A THUNDERSTORM WILL CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING AFTER SUNSET. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS IN A SHORT AMOUNT OF TIME, POSSIBLY LEADING TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
In the hours before
Local storm report, Aug 22, 10:58 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1058 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 2 NNW GREENE 42.36N 75.79W
08/21/2014 CHENANGO NY 911 CALL CENTER
HOLLENBACK RD HAS A WASHOUT.
0325 PM HAIL WILLOW CREEK 42.52N 76.58W
08/21/2014 M1.00 INCH TOMPKINS NY PUBLIC
0358 PM HAIL 3 N PORT CRANE 42.21N 75.83W
08/21/2014 M0.88 INCH BROOME NY COUNTY OFFICIAL
0511 PM HEAVY RAIN 1 W MASONVILLE 42.25N 75.38W
08/21/2014 M1.81 INCH DELAWARE NY TRAINED SPOTTER
1/2 HR TOTAL.
0545 PM HAIL GREELEY 41.42N 75.00W
08/21/2014 M1.75 INCH PIKE PA PUBLIC
0549 PM HAIL ROWLAND 41.47N 75.05W
08/21/2014 M1.75 INCH PIKE PA PUBLIC
0655 PM TSTM WND DMG MATAMORAS 41.37N 74.70W
08/21/2014 PIKE PA FIRE DEPT/RESCUE
OVER 30 TREES DOWN INSIDE MATAMORAS. THREE FOOT OAK
CRUSHED TWO VEHICLES AND FELL THROUGH HOUSE. WIND SPEEDS
ESTIMATED 50 TO 60 MPH BY LOCAL FIRE DEPT.
0659 PM TSTM WND DMG MATAMORAS 41.37N 74.70W
08/21/2014 PIKE PA 911 CALL CENTER
TREE WAS REPORTED ON HOUSE.
0708 PM HAIL 4 NE PECKS POND 41.34N 75.05W
08/21/2014 E1.00 INCH PIKE PA PUBLIC
0815 PM FLASH FLOOD CHOCONUT 41.98N 76.00W
08/21/2014 SUSQUEHANNA PA EMERGENCY MNGR
FLOODING ALONG ROUTE 267. ONE ROAD IMPASSABLE.
0815 PM FLASH FLOOD FOREST LAKE 41.88N 75.96W
08/21/2014 SUSQUEHANNA PA EMERGENCY MNGR
3 TO 4 ROADS IMPASSABLE. SEVERAL ROADS DAMAGED AND
STILL BEING ASSESSED. FLOODING ALSO ALONG ROUTE 267.
0820 PM LIGHTNING MONTROSE 41.83N 75.88W
08/21/2014 SUSQUEHANNA PA EMERGENCY MNGR
2 STRUCTURES STRUCK BY LIGHTNING. MINOR DAMAGE TO
CHURCH STEEPLE.
0945 PM FLASH FLOOD 2 NE FRIENDSVILLE 41.94N 76.02W
08/21/2014 SUSQUEHANNA PA EMERGENCY MNGR
TRAILER COURT BEING EVACUTATED DUE TO FLOOD WATERS ON
PAMELA DR.
0945 PM FLASH FLOOD MONTROSE 41.83N 75.88W
08/21/2014 SUSQUEHANNA PA EMERGENCY MNGR
NUMEROUS ROADS HAVE WATER OVER THEM IN THE NORTHWEST
AND CENTRAL PART OF THE COUNTY.
0954 PM LIGHTNING LENOX 41.71N 75.67W
08/21/2014 SUSQUEHANNA PA EMERGENCY MNGR
HOUSE FIRE ON SMITH ROAD DUE TO LIGHTNING STRIKE
&&
JMLSpecial weather statement, Aug 22, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 321 PM EDT FRI AUG 22 2014 PAZ039-222015- SUSQUEHANNA PA- 321 PM EDT FRI AUG 22 2014 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSQUEHANNA COUNTY... * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MONTROSE...AND MOVING SOUTH AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MONTROSE AT 350 PM EDT... ALFORD AND SOUTH MONTROSE AT 415 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4178 7566 4178 7590 4189 7590 4190 7574 RHB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:47 PM EDT | Special Weather Statement | BGM | Chenango | 58 min |
| Aug 21, 8:00 PM EDT | Flash Flood Warning | BGM | Susquehanna | 4 hr |
| Aug 22, 4:07 PM EDT | Special Weather Statement | BGM | Susquehanna | 38 min |
| Aug 22, 4:48 PM EDT | Special Weather Statement | BGM | Luzerne | 57 min |
| Aug 22, 6:25 PM EDT | Special Weather Statement | BGM | Luzerne | 65 min |
| Aug 22, 6:37 PM EDT | Special Weather Statement | BGM | Bradford | 53 min |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.